Alert archive / Kansas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 119, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jun 15, 2006, 9:10 PM MDT for Hamilton County, Kansas. It was in force for 13 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2006, 9:10 PM MDT (03:10 UTC)
- Expired
- Jun 15, 2006, 9:23 PM MDT
- In force
- 13 min
- Issued by
- NWS Dodge City, KS
- Area
- Counties, with a storm outline in the text
County Hamilton County, KS
The radar
The Goodland radar (KGLD), 141 km from the middle of the area, began a volume at 03:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 9:15 PM MDT | TSTM WND GST 75 | 7 Ne Syracuse, KS | |
| Jun 15, 9:15 PM MDT | HAIL 1 | 7 Ne Syracuse, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 15, 2:18 PM MDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 3.2 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1456 J/kg
- Mixed-layer CIN
- -164 J/kg
- Mixed-layer LCL
- 2638 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 254 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDDC 160310 SVRDDC KSC075-160400- /O.NEW.KDDC.SV.W.0119.060616T0310Z-060616T0400Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 910 PM MDT THU JUN 15 2006 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN HAMILTON COUNTY IN SOUTHWEST KANSAS. * UNTIL 1000 PM MDT * AT 905 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED OVER CENTRAL HAMILTON COUNTY...OR ABOUT NEAR SYRACUSE...AND MOVING NORTHEAST AT 45 MPH. * LOCATIONS IMPACTED INCLUDE... RURAL RESIDENCES OF NORTHEASTERN HAMILTON COUNTY... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3800 10185 3800 10155 3825 10154 3825 10182 $$ KRUSE
1 follow-up statement
000 WWUS53 KDDC 160323 SVSDDC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 1023 PM CDT THU JUN 15 2006 KSC075-160333- /O.CAN.KDDC.SV.W.0119.000000T0000Z-060616T0400Z/ HAMILTON KS- 923 PM MDT THU JUN 15 2006 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HAMILTON COUNTY IS CANCELLED... * LOCATIONS IMPACTED INCLUDE... RURAL RESIDENCES OF NORTHEASTERN HAMILTON COUNTY... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT THURSDAY EVENING FOR SOUTHWESTERN KANSAS. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 1000 PM MDT THURSDAY EVENING FOR SOUTHWESTERN KANSAS. LAT...LON 3800 10185 3800 10155 3825 10154 3825 10182 $$ KRUSE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 2:13 PM MDT, 6 hours 57 minutes earlier.
Area forecast discussion, Jun 15, 2:13 PM MDT, 6 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 313 PM CDT THU JUN 15 2006 .DISCUSSION... DAYS 1-2... MODELS AGAIN IN GOOD AGREEMENT WITH A SLOWER SOLUTION THAN THEY WERE SHOWING YESTERDAY. ALREADY SOME SHOWERS OVER EASTERN CO INTO NW KS AS INITIAL DISTURBANCE AND JET STREAK COME OVER THE ROCKIES. EXPECT THIS ACTIVITY TO INCREASE IN INTENSITY AND COVERAGE THROUGH THE LATE AFTERNOON AND INTO THE EVENING HOURS THEN SPREADING NORTHEAST OVERNIGHT. LOOKS LIKE MOST ACTIVITY WILL REMAIN WEST AND NORTH OF KDDC. WILL KEEP WIND ADVISORY IN EFFECT WITH MANY AT OR REAL CLOSE TO CRITERIA AT THIS TIME. LOWS AGAIN SHOULD BE MILD WITH STRONG LOW LEVEL JET OVER AREA HELPING TO KEEP WINDS IN THE 15-30 MPH RANGE FOR MUCH OF THE NIGHT. FRIDAY WILL BE AN ACTIVE WEATHER DAY AS UPPER TROUGH FINALLY MAKES ITS WAY ONTO THE HIGH PLAINS AND HELPS TO PUSH THE FRONTAL BOUNDARY EAST. SHOULD SEE THUNDERSTORMS DEVELOPING BY EARLY AFTERNOON OVER WESTERN ZONES AND SLOWLY MOVING EAST THROUGH THE DAY. AS BOUNDARY MOVES EAST...IT WILL INTERACT WITH MORE MOISTURE(60-65F DEW POINTS) WHICH ARE ADVECTING NORTH OUT OF A WIDE OPEN GULF. WITH THE SLOW MOVEMENT OF THE FRONT AND THE POTENTIAL FOR STORM REDEVELOPMENT OVER THE SAME AREAS...WILL MENTION LOCALLY HEAVY RAIN IN THE FORECAST. WENT WITH LIKELY POPS ACROSS MOST OF THE CWA WITH WESTERN ZONES EARLIEST AND EASTERN ZONES OVERNIGHT. THE POTENTIAL FOR SEVERE IS ALSO THERE WITH CAPE VALUES OF 1500-2500J/KG OVER MOST OF THE CWA BY THE AFTERNOON HOURS. SHEAR WILL BE SUFFICIENT FOR SUPERCELLS. TEMPERATURES WILL BE TOUGH WITH MID AND HIGH CLOUD COVER EXPECTED THROUGH THE DAY AND SOME EARLY STORM DEVELOPMENT IN ADDITION TO COLDER AIR MOVING IN BEHIND FRONT. GENERALLY WENT WITH MID 80S NORTHWEST TO LOWER 90S SOUTHEAST. STORMS WILL CONTINUE TO MOVE SLOWLY EAST OVERNIGHT WITH CENTER OF UPPER LOW SETTLING IN OVER FAR SW KS BY MORNING. UPPER LOW WILL MOVE LITTLE DURING THE DAY SAT AND SHOULD CONTINUE TO PRODUCE AT LEAST SCATTERED THUNDERSTORM COVERAGE OVER AREA. CONCERNED THAT THERE MAY BE A LOWER BKN-OVC LAYER OF CLOUDS THAT WILL BE TOUGH TO BREAK UP WITH PLENTY OF UPPER LEVEL MOISTURE STILL IN PLACE WHICH WOULD KEEP TEMPERATURES IN THE LOWER TO MID 70S. FOR NOW WILL PLAN ON AT LEAST A LITTLE SUNSHINE AND HAVE TEMPERATURES WARM TO AROUND 80 MOST AREAS. DAYS 3-7... MODELS NOW SHOW UPPER LOW OVER SW KS ON SATURDAY WILL SLIDE SOUTHEAST BY SUNDAY AND MONDAY DOWN OVER EASTERN OK OR NORTHEAST TX. PRECIP CHANCES WILL LIKELY END BY SUNDAY OVER MOST OF THE CWA EXCEPT FOR THE EAST. THERE IS A POSSIBILITY THAT THE SYSTEM WILL MOVE SOUTHWEST AND THEN WEST ACROSS TX AS AN UPPER RIDGE DEVELOPS OVER THE CENTRAL PLAINS. THE SYSTEM MAY EVEN MOVE BACK INTO OUR AREA ON THE BACKSIDE OF THE RIDGE AS IT STARTS TO SHIFT EAST. FOR NOW, WILL LEAVE THE REST OF THE EXTENDED DRY AND WILL LOOK AT IT AGAIN TOMORROW. NEVERTHELESS, IT COULD HAVE AN EFFECT ON OUR TEMPS TOWARD THE MIDDLE OF NEXT WEEK AS SOME COOLER AIR MAY BE ADVECTED FROM OK/TX. AM THEREFORE NOT GOING GUNG HO ON TEMPS RETURNING TO THE CENTURY MARK AT THIS TIME AND WILL STAY MORE IN THE LOWER 90S. && .PRELIMINARY POINT TEMPS/POPS... DDC 70 88 60 78 / 20 60 70 40 GCK 69 88 59 78 / 40 70 60 40 EHA 68 86 58 79 / 40 60 30 40 LBL 69 89 60 80 / 20 70 60 40 HYS 70 88 63 80 / 30 50 70 40 P28 73 93 65 82 / 0 30 80 40 && .DDC WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING FOR KSZ030- KSZ031-KSZ043-KSZ044-KSZ045-KSZ046-KSZ061-KSZ062-KSZ063-KSZ064- KSZ065-KSZ066-KSZ074-KSZ075-KSZ076-KSZ077-KSZ078-KSZ079-KSZ080- KSZ081-KSZ084-KSZ085-KSZ086-KSZ087-KSZ088-KSZ089-KSZ090. && FN28/27
Hazardous weather outlook, Jun 15, 9:05 AM MDT, 12 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 1005 AM CDT THU JUN 15 2006 KSZ030-031-043>046-061>066-074>081-084>090-161015- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-PRATT-M ORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 1005 AM CDT THU JUN 15 2006 /905 AM MDT THU JUN 15 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY IS IN EFFECT TODAY AND TONIGHT UNTIL 10 PM CDT. STRONG SOUTH TO SOUTHEAST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 45 MPH AND PERSIST THROUGH MUCH OF THE EVENING. STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER FAR EASTERN COLORADO AFTER 5 PM CDT. THESE STORMS SHOULD MOVE EAST INTO FAR SOUTHWEST KANSAS EARLY THIS EVENING AND BE CAPABLE OF PRODUCING DAMAGING WINDS GREATER THAN 60 MPH AND LARGE HAIL THE SIZE OF QUARTERS OR LARGER. THE STRONGEST STORMS ARE EXPECTED TO REMAIN WEST OF A LINE FROM ROUGHLY HUGOTON TO GARDEN CITY TO DIGHTON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY MORE WIDESPREAD THUNDERSTORMS ARE EXPECTED FRIDAY AS THE UPPER STORM SYSTEM MOVES CLOSER TO SOUTHWEST KANSAS. SOME SEVERE WEATHER IS EXPECTED AS WELL AS HEAVY RAINFALL FOR MUCH OF SOUTHWEST KANSAS. AT THIS TIME IT APPEARS THAT THE MAJORITY OF THE THUNDERSTORM ACTIVITY WILL BE FRIDAY AFTERNOON AND FRIDAY NIGHT...AND WILL BEGIN MOVING OUT OF THE SOUTHWEST KANSAS AREA BY LATE FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS ARE EXPECTED TO BE NEEDED AFTER 5PM CDT THIS EVENING MAINLY WEST OF HUGOTON TO GARDEN CITY TO DIGHTON. UMSCHEID
In the hours before
Local storm report, Jun 15, 5:57 PM MDT, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
657 PM CDT THU JUN 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0636 PM TSTM WND DMG SYRACUSE 37.98N 101.75W
06/15/2006 HAMILTON KS LAW ENFORCEMENT
3 SEMIS BLOWN OVER
&&
RBURGERTSpecial weather statement, Jun 15, 7:13 PM MDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 813 PM CDT THU JUN 15 2006 KSZ061-160200- HAMILTON- 713 PM MDT THU JUN 15 2006 ...SIGNIFICANT WEATHER ADVISORY FOR HAMILTON COUNTY... AT 711 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HOLLY TO 14 MILES NORTHEAST OF COOLIDGE...OR ALONG A LINE EXTENDING FROM 10 MILES WEST OF COOLIDGE TO 14 MILES NORTHEAST OF COOLIDGE...MOVING NORTHEAST AT 40 MPH. PENNY SIZE HAIL...AND WINDS GUSTS FROM 50 TO 55 MPH ARE POSSIBLE WITH THESE STORMS. LAT...LON 3825 10204 3779 10204 3825 10154 3825 10175 LACY
Local storm report, Jun 15, 7:24 PM MDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
824 PM CDT THU JUN 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM HAIL 16 NNW SCOTT CITY 38.69N 101.02W
06/15/2006 M0.75 INCH SCOTT KS PUBLIC
0745 PM TSTM WND GST 16 NNW SCOTT CITY 38.69N 101.02W
06/15/2006 E60 MPH SCOTT KS PUBLIC
0740 PM HAIL 15 NW SCOTT CITY 38.63N 101.10W
06/15/2006 M0.75 INCH SCOTT KS PUBLIC
0740 PM TSTM WND GST 15 NW SCOTT CITY 38.63N 101.10W
06/15/2006 E70 MPH SCOTT KS PUBLIC
&&
06Local storm report, Jun 15, 7:43 PM MDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
843 PM CDT THU JUN 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM HAIL 10 NW SCOTT CITY 38.58N 101.04W
06/15/2006 M0.88 INCH SCOTT KS PUBLIC
&&
06Local storm report, Jun 15, 7:58 PM MDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
858 PM CDT THU JUN 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND DMG 15 NW SCOTT CITY 38.63N 101.10W
06/15/2006 SCOTT KS PUBLIC
POWER LINES DOWN
&&
06Special weather statement, Jun 15, 8:52 PM MDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 952 PM CDT THU JUN 15 2006 KSZ084-160345- MORTON- 952 PM CDT THU JUN 15 2006 ...SIGNIFICANT WEATHER ADVISORY FOR MORTON COUNTY... AT 948 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR ELKHART...MOVING NORTHEAST AT 45 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM. LAT...LON 3701 10186 3701 10156 3731 10156 3729 10176 KRUSE
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 6:28 PM MDT | Severe Thunderstorm Warning | DDC | Scott | 47 min |
| Jun 15, 7:13 PM MDT | Special Weather Statement | DDC | Hamilton | 47 min |
| Jun 15, 8:52 PM MDT | Special Weather Statement | DDC | Morton | 53 min |
| Jun 15, 9:05 PM MDT | Severe Thunderstorm Warning | DDC | Morton, Stevens | 29 min |
| Jun 16, 1:38 PM MDT | Severe Thunderstorm Warning | DDC | Haskell, Seward | 52 min |
| Jun 16, 1:48 PM MDT | Special Weather Statement | DDC | Scott | 42 min |
| Jun 16, 1:52 PM MDT | Severe Thunderstorm Warning | DDC | Finney | 38 min |
| Jun 16, 1:56 PM MDT | Tornado Warning | DDC | Morton, Stanton | 49 min |
| Jun 16, 2:08 PM MDT | Severe Thunderstorm Warning | DDC | Hamilton | 24 min |
| Jun 16, 2:27 PM MDT | Severe Thunderstorm Warning | DDC | Gray | 28 min |
| Jun 16, 2:43 PM MDT | Severe Thunderstorm Warning | DDC | Stanton | 47 min |
| Jun 16, 2:46 PM MDT | Special Weather Statement | DDC | Finney | 44 min |
| Jun 16, 2:57 PM MDT | Severe Thunderstorm Warning | DDC | Hamilton, Kearny | 33 min |
| Jun 16, 3:07 PM MDT | Severe Thunderstorm Warning | DDC | Grant | 38 min |
| Jun 16, 3:23 PM MDT | Severe Thunderstorm Warning | DDC | Kearny | 52 min |
| Jun 16, 3:26 PM MDT | Severe Thunderstorm Warning | DDC | Scott | 49 min |
| Jun 16, 3:34 PM MDT | Severe Thunderstorm Warning | DDC | Haskell, Seward | 41 min |
| Jun 16, 3:39 PM MDT | Severe Thunderstorm Warning | DDC | Finney, Scott | 51 min |
| Jun 16, 3:55 PM MDT | Severe Thunderstorm Warning | DDC | Gray, Meade | 65 min |
| Jun 16, 4:17 PM MDT | Severe Thunderstorm Warning | DDC | Seward | 28 min |
| Jun 16, 4:40 PM MDT | Severe Thunderstorm Warning | DDC | Ford, Hodgeman | 65 min |
| Jun 16, 4:58 PM MDT | Severe Thunderstorm Warning | DDC | Hodgeman, Ness | 47 min |
| Jun 16, 5:02 PM MDT | Severe Thunderstorm Warning | DDC | Clark, Meade | 43 min |
| Jun 16, 5:06 PM MDT | Severe Thunderstorm Warning | DDC | Ellis | 24 min |
| Jun 16, 5:29 PM MDT | Severe Thunderstorm Warning | DDC | Edwards, Pawnee | 46 min |
| Jun 16, 5:32 PM MDT | Severe Thunderstorm Warning | DDC | Ellis, Trego | 43 min |
| Jun 16, 5:36 PM MDT | Severe Thunderstorm Warning | DDC | Rush | 39 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.